Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 82, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 31, 2007, 6:04 AM CDT for Osage County, Kansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 2007, 6:04 AM CDT (11:04 UTC)
- Expired
- Jul 31, 2007, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Osage County, KS
The radar
The Topeka radar (KTWX), 58 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:40 AM CDT | FLASH FLOOD | 2 W Overbrook, KS | HIGHWAY 56 FLOODED WEST OF OVERBROOK. WATER APPEARED 5-6 FEET DEEP ALONG SIDE OF ROAD. SPOTTER REPORTED 3.5 INCHES OF RAINFALL WITHIN ABOUT AN HOUR AND A HALF. |
| Jul 31, 6:45 AM CDT | FLASH FLOOD | Overbrook, KS | THREE INCHES OF WATER HAD COLLECTED IN THE BASEMENT OF A HOME...AND WATER WAS REPORTED TO BE FLOWING AROUND THE HOME. |
| Jul 31, 7:17 AM CDT | HEAVY RAIN 2.25 | 4 Sw Overbrook, KS | DITCHES RUNNING FULL OF WATER WITH WATER FLOWING OVER DRIVEWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 311108
FFWTOP
KSC139-311400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
604 AM CDT TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 900 AM CDT
* AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER NORTHEASTERN OSAGE COUNTY.
RADAR ESTIMATES ONE TO TWO INCH PER HOUR RAINFALL RATES OVER THE
WARNED AREA WITH UP TO 3 INCHES OF RAIN THIS MORNING. THIS
COMBINED WITH ALREADY SATURATED GROUNDS WILL LEAD TO THE POTENTIAL
FOR FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...
OVERBROOK...
CARBONDALE...
POMONA LAKE...
TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3868 9575 3865 9552 3869 9550 3885 9550
3885 9573
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:45 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 31, 3:45 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 345 AM CDT TUE JUL 31 2007 .DISCUSSION... CONVECTION HAS DEVELOPED AGAIN OVERNIGHT ACROSS NORTH CENTRAL TO EAST CENTRAL KANSAS. PROFILERS AND WATER VAPOR SHOW THE PRESENCE OF A WEAK WAVE OR MCV OVER NORTHWEST KANSAS. BAND OF THUNDERSTORMS HAS BEEN ONGOING AND DRIFTING SLOWLY EAST. FURTHER EAST IN OUR CWA WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ON THE EDGE OF THE 850-700MB THETA AXIS AND IN AREA OF WEAK ISENTROPIC LIFT AND FRONTOGENESIS THIS MORNING. WEAK LOW LEVEL JET THIS MORNING PUMPING HIGH PWS INTO CENTRAL KANSAS THIS MORNING WILL KEEP FLASH FLOOD WATCH GOING THROUGH 7 AM THIS MORNING. HAVE MAINTAINED HIGHEST POPS IN THE THETA AXIS THIS MORNING IN THE SOUTH AND WEST PORTIONS OF THE CWA. THETA AXIS BECOMES MORE NORTH TO SOUTH ORIENTATED THIS AFTERNOON. PRESENCE OF THE WEAK WAVE AND H5 SHEAR AXIS WILL HELP SUPPORT SCATTERED CONVECTION AGAIN THIS AFTERNOON WITH LOCALLY HEAVY RAINFALL POSSIBLE. FOR TONIGHT MAINTAINED THE BETTER CHANCES FOR CONVECTION OUT IN THE THETA AXIS ACROSS NORTH CENTRAL KANSAS AND NEAR THE H5 SHEAR AXIS. A SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT AND DRAGS A FRONTAL BOUNDARY SOUTH INTO SOUTHERN NEBRASKA. FRONT LOOKS TO WASH OUT BEFORE IT GETS TO NORTHERN KANSAS BUT KEPT SMALL CHANCE FOR CONVECTION GOING FOR NOW AS BOUNDARY MAY SLIDE INTO THE NORTHERN CWA BEFORE STALLING NORTH OF INTERSTATE 70 ON THURSDAY. NO CHANGES TO THE EXTENDED THIS MORNING. 53 && .AVIATION... A GRADUAL INCREASE IN SHOWER ACTIVITY CONTINUES EARLY THIS MORNING ALONG A WEAK SURFACE CONFLUENCE LINE ACROSS EAST CENTRAL INTO NORTH CENTRAL KANSAS AND A POORLY DEFINED SHEAR AXIS ALOFT. ANTICIPATE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE SW 2/3RDS OF THE REGION THROUGH MORNING. VISIBILITIES IN SEVERAL LOCATIONS HAVE REMAINED AT 4 TO 6 MILES WITH CEILINGS BECOMING PROGRESSIVELY LOWER FROM NORTH TO SOUTH CWA. EXPECT SIMILAR CONDITIONS TO PERSIST THROUGH MID MORNING BEFORE A GRADUAL IMPROVEMENT COMMENCES. FOR ADDITIONAL DETAILS...REFER TO SHORT TERM FORECAST DISCUSSION SECTION. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM THIS MORNING...GENERALLY ALONG AND WEST OF A COUNCIL GROVE...MANHATTAN TO WASHINGTON LINE. &&
Hazardous weather outlook, Jul 31, 5:20 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 520 AM CDT TUE JUL 31 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-011030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 520 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE LIKELY AGAIN TODAY AND TONIGHT. LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO THE SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:30 AM CDT | Flash Flood Warning | TOP | Lyon | 3 hr |
| Jul 31, 8:09 AM CDT | Flash Flood Warning | TOP | Clay, Cloud, Republic, Washington | 4 hr |
| Jul 31, 8:37 AM CDT | Flash Flood Watch | TOP | Clay, Cloud, Dickinson, Geary, Lyon, Marshall and 7 more | 7 hr |
| Jul 31, 10:10 AM CDT | Flash Flood Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 3 hr |
| Jul 31, 10:24 AM CDT | Flash Flood Warning | TOP | Osage, Shawnee | 3 hr |
| Jul 31, 12:44 PM CDT | River Flood Warning | TOP | Clay, Cloud | 20 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.